Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 16, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 27, 2014, 3:23 PM CDT for 6 counties in Iowa. It was in force for 67 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2014, 3:23 PM CDT (20:23 UTC)
- Expired
- Apr 27, 2014, 4:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Iowa County, IA, Jefferson County, IA, Johnson County, IA, Keokuk County, IA, Van Buren County, IA, Washington County, IA
The radar
The Des Moines radar (KDMX), 136 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 3:30 PM CDT | TSTM WND DMG | 1 W Martinsburg, IA | *** 1 INJ *** BARN BLOWN DOWN. TIME ESTIMATED. |
| Apr 27, 3:45 PM CDT | TSTM WND DMG | 3 W Sigourney, IA | LARGE POWER POLES BLOWN DOWN ACROSS ROAD. |
| Apr 27, 3:46 PM CDT | HAIL 0.25 | North English, IA | PEA SIZE HAIL. |
| Apr 27, 3:48 PM CDT | HAIL 0.25 | 2 S Fairfield, IA | PEA SIZE HAIL. |
| Apr 27, 3:54 PM CDT | HAIL 0.75 | W Pleasant Plain, IA | MARBLE OR DIME SIZED HAIL. |
| Apr 27, 3:55 PM CDT | TSTM WND DMG | Wnw Parnell, IA | SMALL BRANCHES DOWN. GUTTER BLOWN OFF HOUSE. 0.70 INCH OF RAIN IN 15 MINUTES. |
| Apr 27, 4:00 PM CDT | TSTM WND DMG | Ladora, IA | SHINGLES BLOWN OFF HOUSES. SIDING BLOWN OFF A CHURCH AND SMALL LIMBS OF 2 TO 3 INCHES IN DIAMETER BLOWN DOWN. |
| Apr 27, 4:00 PM CDT | TSTM WND GST 70 | Ladora, IA | |
| Apr 27, 4:05 PM CDT | HAIL 0.25 | Marengo, IA | PEA SIZE HAIL. |
| Apr 27, 4:09 PM CDT | TSTM WND GST 70 | 4 N Marengo, IA | WIND GUSTS ESTIMATED TO BE 60 TO 70 MPH. SMALL BRANCHES COMING DOWN. |
| Apr 27, 4:10 PM CDT | TSTM WND DMG | Victor, IA | POWER LINES DOWN. PUBLIC REPORT RELAYED BY MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 2:13 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 467 m²/s²
- 0-3 km storm-relative helicity
- 555 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
564
WUUS53 KDVN 272023
SVRDVN
IAC095-101-103-107-177-183-272130-
/O.NEW.KDVN.SV.W.0016.140427T2023Z-140427T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
323 PM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IOWA COUNTY IN EAST CENTRAL IOWA...
JEFFERSON COUNTY IN SOUTHEAST IOWA...
WESTERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
KEOKUK COUNTY IN SOUTHEAST IOWA...
VAN BUREN COUNTY IN SOUTHEAST IOWA...
WESTERN WASHINGTON COUNTY IN SOUTHEAST IOWA...
* UNTIL 430 PM CDT
* AT 321 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF DELTA TO 5 MILES WEST OF ABINGDON TO
DOUDS/LEANDO...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...SIGOURNEY...MARENGO...ABINGDON...DELTA...
LIBERTYVILLE...BENTONSPORT/VERNON...HAYESVILLE...BONAPARTE...
BIRMINGHAM...WHAT CHEER...PACKWOOD...MAHARISHI VEDIC CITY...
STOCKPORT...RICHLAND...KESWICK...HARPER...PLEASANT PLAIN...SOUTH
ENGLISH AND LOCKRIDGE.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 205 AND 234.
OTHER LOCATIONS AFFECTED INCLUDE IOWA COUNTY FAIRGROUNDS...JEFFERSON
COUNTY FAIRGROUNDS...KEOKUK COUNTY FAIRGROUNDS...VAN BUREN COUNTY
FAIRGROUNDS...WASHINGTON COUNTY FAIRGROUNDS...KEOKUK COUNTY EXPO...
BENTONSPORT COUNTY PARK...BRINTON TIMBER PARK...JEFFERSON COUNTY
PARK...ROUND PRAIRIE PARK...MAC COON ACCESS PARK...LAKE YENRUOGIS
COUNTY PARK...BELVA DEER RECREATION AREA AND MORRIS PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4151 9242 4152 9230 4186 9230 4186 9173
4063 9172 4061 9219 4115 9219 4117 9242
TIME...MOT...LOC 2023Z 237DEG 48KT 4133 9242 4111 9220
4084 9207
HAIL...0.75IN
WIND...70MPH
$$2 follow-up statements
579
WWUS53 KDVN 272039
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 PM CDT SUN APR 27 2014
IAC095-101-103-107-177-183-272130-
/O.CON.KDVN.SV.W.0016.000000T0000Z-140427T2130Z/
WASHINGTON IA-VAN BUREN IA-KEOKUK IA-JOHNSON IA-JEFFERSON IA-IOWA IA-
339 PM CDT SUN APR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR IOWA...
JEFFERSON...WESTERN JOHNSON...KEOKUK...VAN BUREN AND WESTERN
WASHINGTON COUNTIES UNTIL 430 PM CDT...
AT 338 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM KESWICK TO RICHLAND TO BIRMINGHAM...AND MOVING
NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARENGO...RICHLAND...STOCKPORT...MILLERSBURG...VICTOR...HARPER...
SOUTH ENGLISH...NORTH ENGLISH...PLEASANT PLAIN...KINROSS...LADORA...
PARNELL...LOCKRIDGE...BRIGHTON...WILLIAMSBURG...CONROY...WELLMAN...
AMANA...OXFORD AND LAKE IOWA.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 205 AND 234.
OTHER LOCATIONS AFFECTED INCLUDE IOWA COUNTY FAIRGROUNDS...JEFFERSON
COUNTY FAIRGROUNDS...KEOKUK COUNTY FAIRGROUNDS...VAN BUREN COUNTY
FAIRGROUNDS...WASHINGTON COUNTY FAIRGROUNDS...KEOKUK COUNTY EXPO...
BENTONSPORT COUNTY PARK...BRINTON TIMBER PARK...JEFFERSON COUNTY
PARK...ROUND PRAIRIE PARK...MAC COON ACCESS PARK...LAKE YENRUOGIS
COUNTY PARK...BELVA DEER RECREATION AREA AND MORRIS PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4151 9242 4152 9230 4186 9230 4186 9173
4063 9172 4061 9219 4115 9219 4117 9242
TIME...MOT...LOC 2038Z 237DEG 48KT 4148 9219 4118 9204
4091 9196
HAIL...0.75IN
WIND...60MPH
$$646
WWUS53 KDVN 272128
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
428 PM CDT SUN APR 27 2014
IAC095-101-103-107-177-183-272138-
/O.EXP.KDVN.SV.W.0016.000000T0000Z-140427T2130Z/
WASHINGTON IA-VAN BUREN IA-KEOKUK IA-JOHNSON IA-JEFFERSON IA-IOWA IA-
428 PM CDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR IOWA...JEFFERSON...WESTERN
JOHNSON...KEOKUK...VAN BUREN AND WESTERN WASHINGTON COUNTIES WILL
EXPIRE AT 430 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4151 9242 4152 9230 4186 9230 4186 9173
4063 9172 4061 9219 4115 9219 4117 9242
TIME...MOT...LOC 2128Z 237DEG 48KT 4184 9144 4154 9129
4127 9122
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:23 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 27, 3:23 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
323 PM CDT SUN APR 27 2014
.SYNOPSIS...
ISSUED AT 320 PM CDT SUN APR 27 2014
INTENSE CYCLONE 985 MB LOCATED IN CENTRAL NEBRASKA WITH A WARM
FRONT TO EXTREME SOUTHEAST IOWA AND NORTHEAST MO. STRONG TEMPERATURE
GRADIENT WITH CURRENT TEMPERATURES IN THE MID TO UPPER 70S IN OUR
SOUTHERN CWA WHILE ONLY MID 50S WERE FOUND ALONG HIGHWAY 20. TIGHT
PRESSURE GRADIENT AROUND THIS STORM SYSTEM WITH EAST TO SOUTHEAST
WINDS IN THE DVN CWA HOWLING TO 35 TO 40 MPH. DOPPLER RADARS SHOWED
SOLID LINE OF THUNDERSTORMS PUSHING QUICKLY INTO CENTRAL IA AND
NORTHEAST MO. DAMAGING WINDS AND LARGE HAIL HAVE BEEN ASSOCIATED
WITH PORTIONS OF THIS LINE.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 320 PM CDT SUN APR 27 2014
HEADLINES...FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE CWA FROM
THIS EVENING THROUGH MONDAY EVENING. THIS IS FOR WIDESPREAD
RAINFALL AMOUNTS OF 1 TO 3 INCHES WITH LOCAL AMOUNTS TO 4 INCHES
OVER THE NEXT COUPLE OF DAYS. THIS WOULD CAUSE FLOODING ON
TRIBUTARY RIVERS AND ALSO RENEWED FLOODING ON THE MS RIVER.
ACTIVE WEATHER WITH INTENSE CYCLONE IN NEBRASKA SLOWLY OCCLUDING AS
IT PUSHES INTO IOWA ON MONDAY. MODELS SUGGEST SEVERAL ROUNDS OF
THUNDERSTORMS TONIGHT WITH HEAVY RAINFALL AND LARGE HAIL ACROSS
MUCH OF THE CWA OVERNIGHT. DAMAGING WINDS AND LARGE HAIL EXPECTED
THIS EVENING IN OUR SOUTHERN COUNTIES. STRONG FORCING AND MOISTURE
TRANSPORT OCCURRING OVERNIGHT. LOW TEMPERATURES WILL RANGE FROM
THE MID TO UPPER 40S IN FAR NW IL TO THE UPPER 50S IN OUR FAR SOUTH.
THERE MAY BE A LULL IN THE ACTION MONDAY MORNING FOLLOWED BY A
LINE OF SEVERE THUNDERSTORMS MONDAY AFTERNOON INTO THE EVENING.
MODELS SUGGEST A TRIPLE POINT IN OUR CWA WITH SOME SUGGESTING THIS
ALONG I-80. WITH SUCH A STRONG CYCLONE THE MAIN SEVERE WEATHER
THREATS WILL BE SEVERAL TORNADOES AND LARGE HAIL. THIS WILL BE
ESPECIALLY TRUE WHERE THE TRIPLE POINT BOUNDARIES EXIST. HEAVY
RAINFALL WILL ALSO BE AN ISSUE DURING THIS TIME. HIGH TEMPERATURES
WILL RANGE FROM THE LOWER 60S FAR NORTH TO THE MID 70S SOUTH.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 320 PM CDT SUN APR 27 2014
AFTER AN ACTIVE MONDAY EVENING THINGS QUIET DOWN AS FAR AS SEVERE
WEATHER IS CONCERNED. FOR THE REMAINDER OF THE WORK WEEK THE LARGE
AND SLOW MOVING UPPER LOW WHILE GRADUALLY WEAKENING/FILLING WILL
PRODUCE EXTENSIVE CLOUD COVER...ALONG WITH PERIODS OF SHOWERS MUCH
OF THE WEEK. HIGH TEMPERATURES WILL BE ONLY IN THE 50S. BY THE
WEEKEND WE CAN SAY GOODBYE TO THE UPPER LOW BUT MODELS BRING
ANOTHER SIGNIFICANT TROUGH ACROSS THE MIDWEST...WITH ANOTHER ROUND
OF SHOWERS. TEMPERATURES REMAINING BELOW NORMAL.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 320 PM CDT SUN APR 27 2014
OVERALL...CONDITIONS TO DETERIORATE TO MVFR WITH IFR IN WAVES OF PCPN
THROUGH THE PERIOD. MORE WIDESPREAD AND ORGANIZED LINE OF STORMS IS
EXPECTED TO MOVE IN FROM THE SOUTHWEST MID TO LATE AFTERNOON AND
POSE RISK OF SEVERE HAIL AND WIND MAINLY SOUTHWEST OF TERMINALS.
THE CONVECTION IS LIKELY TO GRADUALLY WEAKEN WHILE LIFTING THROUGH
TERMINALS AS IT ENCOUNTERS MORE STABLE BRISK EASTERLY FLOW NORTH
OF A WARM FRONT. SOME OF THE LATEST HI-RES MODELS SUGGEST COULD
SEE LULL IN THE PCPN DEVELOP LATER THIS EVE...BEFORE MORE
WIDESPREAD SHOWERS AND STORMS OVERNIGHT INTO MONDAY AM. SOME OF
THESE STORMS COULD ALSO BE SEVERE. WINDS WILL REMAIN BRISK FROM
EASTERLY DIRECTION AT 15-30 KTS.
&&
.HYDROLOGY...
ISSUED AT 320 PM CDT SUN APR 27 2014
FLOOD WATCH IN EFFECT THIS EVENING THROUGH MONDAY EVENING. THREAT
OF FLOODING ON AREA TRIBUTARIES AND THE MISSISSIPPI RIVER WILL
INCREASE BY EARLY THIS UPCOMING WEEK AS A WIDESPREAD SIGNIFICANT
RAINFALL EVENT OCCURS OVER THE REGION. CURRENT FORECASTS SUGGEST A
WIDESPREAD AREA OF 1 TO 4 INCHES OF RAIN IS POSSIBLE OVER MUCH OF
THE FORECAST AREA BY WEDNESDAY. ROUNDS OF LOCALLY HEAVY RAINS WILL
BE POSSIBLE FROM LATE TONIGHT THROUGH MONDAY NIGHT WITH SCATTERED
SHOWERS THEN EXPECTED OVER THE AREA THROUGH MID WEEK. SINCE THE
PRECIPITATION WILL OCCUR OVER AN EXTENDED PERIOD OF TIME...THE
THREAT OF FLASH FLOODING WILL BE LOW. HOWEVER...RIVER FLOODING IS
EXPECTED...WITH MANY OF THE AREA TRIBUTARIES AND THE MISSISSIPPI
RIVER SEEING AT LEAST MINOR TO MODERATE FLOODING BY THE MIDDLE OF
NEXT WEEK.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING
FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-
DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-
KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING
FOR BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-
MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
WHITESIDE.
MO...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY EVENING
FOR CLARK-SCOTLAND.
&&
SYNOPSIS...HAASE
SHORT TERM...HAASE/05
LONG TERM...HAASE
AVIATION...05
HYDROLOGY...HAASEHazardous weather outlook, Apr 27, 5:00 AM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT SUN APR 27 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-281000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...MAINLY SOUTHWEST OF A LINE FROM MANCHESTER IOWA TO PRINCETON ILLINOIS. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WIND DURING THE AFTERNOON AND EVENING HOURS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. STRONG EAST WINDS WILL CONTINUE OVER MUCH OF THE AREA TODAY AND TONIGHT. THE STRONGEST WINDS...AS HIGH AS 20 TO 30 MPH WITH GUSTS TO 40 MPH...WILL OCCUR ALONG THE HIGHWAY 20 CORRIDOR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE ON MONDAY AFTERNOON AND EVENING. MUCH WILL DEPEND IF CLOUDS AND LINGERING SHOWERS MONDAY MORNING CAN DIMINISH ENOUGH TO ALLOW ENOUGH HEATING BY AFTERNOON TO FUEL STRONG TO SEVERE STORM DEVELOPMENT IN OR CLOSE TO THE OUTLOOK AREA. IF TEMPERATURES CAN WARM INTO THE MID TO UPPER 70S WITH DEWPOINTS IN THE 60S...THERE WILL BE THE POTENTIAL FOR ALL TYPES OF SEVERE WEATHER INCLUDING TORNADOES...LARGE HAIL AND DAMAGING WINDS. THE STORM PREDICTION CENTER HAS PLACED MOST OF THE OUTLOOK AREA UNDER A SLIGHT RISK FOR SEVERE WEATHER ON MONDAY. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MAY THEN OCCUR ON TUESDAY. CURRENTLY SEVERE WEATHER IS NOT ANTICIPATED WITH THESE TUESDAY STORMS BUT THEY MAY BE ABLE TO PRODUCE SOME SMALL HAIL. REPEATED ROUNDS OF STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL ACROSS PORTIONS OF THE OUTLOOK AREA FROM TODAY THROUGH MONDAY NIGHT. A LARGE AND SLOW MOVING STORM SYSTEM WILL THEN PRODUCE ADDITIONAL SHOWERS AT TIMES TUESDAY THROUGH FRIDAY. THE SUBSTANTIAL RAINS WITH SEVERAL INCHES CURRENTLY EXPECTED OVER PORTIONS OF THE OUTLOOK AREA FROM TODAY THROUGH TUESDAY WILL LIKELY CAUSE SIGNIFICANT RISES ON AREA TRIBUTARY RIVERS AND STREAMS. THE CUMULATIVE EFFECT OF THESE RAINS WILL ALSO HAVE SOME IMPACT ON THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. SPOTTER ACTIVATION MAY AGAIN BE NEEDED ACROSS MUCH OF THE OUTLOOK AREA MONDAY AFTERNOON AND EVENING. 11/12
In the hours before
Special weather statement, Apr 27, 9:27 AM CDT, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 927 AM CDT SUN APR 27 2014 IAZ054-ILZ001-007-271500- CARROLL-JACKSON-JO DAVIESS- 927 AM CDT SUN APR 27 2014 ...STRONG THUNDERSTORM WITH HAIL... AT 923 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR GREEN ISLAND...OR 16 MILES EAST OF MAQUOKETA...MOVING NORTH AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR... GREEN ISLAND AROUND 930 AM CDT... HANOVER AROUND 940 AM CDT... HAIL UP TO AROUND THE SIZE OF PENNIES AND BRIEF HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. LAT...LON 4233 9038 4227 9015 4205 9030 4209 9046 TIME...MOT...LOC 1425Z 199DEG 31KT 4212 9036
Local storm report, Apr 27, 9:47 AM CDT, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
947 AM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HAIL 1 SW STOCKTON 42.34N 90.02W
04/27/2014 E0.25 INCH JO DAVIESS IL PUBLIC
REPORT WAS DELAYED AND RELAYED BY LOCAL BROADCAST MEDIA.
&&
DCSpecial weather statement, Apr 27, 9:57 AM CDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
957 AM CDT SUN APR 27 2014
ILZ001-271515-
JO DAVIESS-
957 AM CDT SUN APR 27 2014
...STRONG THUNDERSTORM WITH HAIL...
AT 954 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR APPLE RIVER...OR 15 MILES SOUTH OF
DARLINGTON...MOVING NORTHEAST AT 30 MPH.
* THE THUNDERSTORM WILL BE NEAR...
WARREN AROUND 1005 AM CDT...
HAIL UP TO AROUND PENNY SIZE AND BRIEF HEAVY RAIN IS EXPECTED WITH
THIS STORM.
LAT...LON 4251 9002 4251 8995 4251 8994 4240 9005
4244 9017 4252 9014 4251 9003
TIME...MOT...LOC 1457Z 210DEG 28KT 4248 9009Special weather statement, Apr 27, 3:13 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
313 PM CDT SUN APR 27 2014
IAZ076-087-098-099-MOZ009-010-272100-
CLARK-JEFFERSON-KEOKUK-LEE-SCOTLAND-VAN BUREN-
313 PM CDT SUN APR 27 2014
...STRONG GUSTY WINDS WITH A LINE OF THUNDERSTORMS...
AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF
MEMPHIS TO 21 MILES SOUTH OF RUTLEDGE...MOVING NORTHEAST AT 50 MPH.
* THUNDERSTORMS WILL BE NEAR...
RUTLEDGE AND MEMPHIS AROUND 320 PM CDT...
MILTON AND SOUTH GORIN AROUND 330 PM CDT...
CANTRIL...GRANGER AND WYACONDA AROUND 335 PM CDT...
DOUDS/LEANDO AND LURAY AROUND 345 PM CDT...
BATAVIA AROUND 350 PM CDT...
ONE HALF INCH DIAMETER HAIL...WINDS OF 40 TO 55 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY RAIN IS CURRENTLY EXPECTED WITH
THIS LINE OF STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.
LAT...LON 4060 9236 4061 9219 4099 9218 4121 9202
4053 9165 4025 9187 4025 9195 4030 9196
4030 9235
TIME...MOT...LOC 2009Z 210DEG 43KT 4056 9240 4005 9213The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 2:47 PM CDT | Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 27 hr |
| Apr 27, 3:13 PM CDT | Special Weather Statement | DVN | Jefferson, Van Buren | 47 min |
| Apr 27, 3:53 PM CDT | Tornado Warning | DVN | Iowa, Keokuk, Washington | 37 min |
| Apr 27, 4:13 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Des Moines, Henry, Johnson, Linn, Louisa and 2 more | 47 min |
| Apr 27, 4:23 PM CDT | Tornado Warning | DVN | Linn | 22 min |
| Apr 27, 4:43 PM CDT | Tornado Warning | DVN | Cedar, Jones, Linn | 32 min |
| Apr 27, 4:52 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones, Linn, Muscatine and 1 more | 38 min |
| Apr 27, 4:57 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee, Louisa | 63 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.